Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 2:04 AM CDT for Burnet County, Williamson County, Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2025, 2:04 AM CDT (07:04 UTC)
- Expired
- Jul 5, 2025, 6:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 59 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:43 AM CDT | RAIN 8.39 | 8 Ssw Bertram, TX | Measured by LCRA gauge in last 3-6 hours (5.82 was measured in just one hour). |
| Jul 5, 4:11 AM CDT | FLASH FLOOD | 5 Wsw Liberty Hill, TX | Water rescue on CR 285, southwest of Liberty Hill. Water coming through first story windows of the house. |
| Jul 5, 4:25 AM CDT | FLASH FLOOD | 10 S Bertram, TX | F.M. 1174 at Cow Creek flooded. |
| Jul 5, 5:04 AM CDT | FLASH FLOOD | Bertram, TX | Flooded and impassable road on FM 243 and Fm 1174. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 127 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WGUS54 KEWX 050704
FFWEWX
TXC053-491-051130-
/O.NEW.KEWX.FF.W.0053.250705T0704Z-250705T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
204 AM CDT Sat Jul 5 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Central Burnet County in south central Texas...
Northwestern Williamson County in south central Texas...
* Until 630 AM CDT.
* At 204 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Georgetown, Bertram, Leander, Liberty Hill, Mahomet, Oatmeal,
Andice, Joppa, Smithwick and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3053 9812 3053 9813 3052 9815 3063 9815
3078 9811 3087 9799 3082 9783 3070 9775
3064 9778 3053 9787 3055 9787 3057 9789
3057 9793 3060 9792 3063 9796 3061 9799
3063 9801 3061 9804 3062 9805 3049 9813
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:10 AM CDT, 54 minutes earlier. Its key messages:
- Threat of Flash Flooding from slow moving and repeat heavy rains today. A Flood Watch has been issued for the Hill Country and I-35 corridor through 7 PM CDT.
- Continued unseasonably wet and "cool" for the Independence Day weekend into Monday.
- Turning seasonably drier and warmer this coming week.
Area forecast discussion, Jul 5, 1:10 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 110 AM CDT Sat Jul 5 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - Threat of Flash Flooding from slow moving and repeat heavy rains today. A Flood Watch has been issued for the Hill Country and I-35 corridor through 7 PM CDT. - Continued unseasonably wet and "cool" for the Independence Day weekend into Monday. - Turning seasonably drier and warmer this coming week. && .SHORT TERM... (Today through Sunday) Issued at 110 AM CDT Sat Jul 5 2025 A mid level MCV and unseasonably moist airmass (05/00Z soundings showed 2.1 inch PWs at Del Rio and Corpus Christi which are in the 90 percentile plus) remain in place over our area. This feature and moist airmass linger over our area through this weekend. Forcing by this feature along with heating will generate rounds of showers and isolated thunderstorms. Storm motion vectors show slow moving and repeat activity to enhance efficient warm rain processes. As a result, locally heavy rains with amounts of generally 2 to 4 inches are expected with isolated amounts up to 10 inches possible. These amounts will aggravate ongoing flooding and likely create new flooding as soils are saturated making runoff more rapid. The heaviest rains will be over the Hill Country to along and east of the I-35 corridor today. Have issued a Flood Watch through 7 PM CDT for those areas. Most models show the rains shifting to our western areas on Sunday. There is a potential for another Flood Watch for Sunday. The clouds and rain areas will conspire to keep daytime temperatures below to well below early July averages. && .LONG TERM... (Sunday night through Friday) Issued at 110 AM CDT Sat Jul 5 2025 The mid level feature remains in close proximity to generate showers and isolated thunderstorms on Monday with a possibility of locally heavy downpours. Have expanded the slight chances to most of our area for Monday. Most models/ensembles show the Subtropical Ridge shoving the mid level feature away from our area while bringing increased subsidence and decreasing moisture levels to keep rainfall out of the forecast for the remainder of this coming week. However, an inverted trough moving in from the east may bring chances of showers and isolated thunderstorms on Tuesday and Wednesday per GFS. Later forecasts may introduce rain chances should this become a trend. Increased sunshine leads to temperatures warming to near to slightly above mid July averages. && .AVIATION... (06Z TAFS) Issued at 1236 AM CDT Sat Jul 5 2025 A tricky and low confidence TAF period can be expected. Looking at current radar obs there is a persistent cell just to the west of KAUS. From this cell -RA is overspreading the site and expect that to continue until at least 08Z if not longer. Expect MVFR to continue overnight for all I-35 sites with the possibility of IFR by 11Z. Introduced TEMPOs tomorrow morning for this possibility with -TSRAs and TEMPOs for KSAT and KSSF for -RA. -RA could continue through the late morning and early afternoon for both sites as well thus have added prevailing -RA until 19Z. Added PROB30s for KAUS based on recent model trends for Saturday afternoon with possibility for more -RA and even -TSRA for KSAT and KSSF as well. For KDRT expect mainly VFR CIGs with TEMPO for early morning for possible MVFR CIGs before returning to VFR conditions for rest of TAF period. All TAF sites are expected to return to VFR by 23Z. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 73 92 73 / 70 20 20 10 Austin Bergstrom Intl Airport 85 73 91 72 / 60 20 20 10 New Braunfels Muni Airport 86 73 91 72 / 70 20 20 10 Burnet Muni Airport 81 72 88 71 / 70 30 20 10 Del Rio Intl Airport 97 75 91 75 / 10 20 40 10 Georgetown Muni Airport 82 72 89 72 / 70 20 10 0 Hondo Muni Airport 85 73 87 72 / 40 20 30 10 San Marcos Muni Airport 84 73 91 72 / 70 20 20 10 La Grange - Fayette Regional 87 73 93 73 / 50 10 10 0 San Antonio Intl Airport 85 74 90 74 / 60 20 30 10 Stinson Muni Airport 88 75 92 74 / 60 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for Atascosa-Bandera-Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-Fayette-Gillespie-Gonzales-Guadalupe- Hays-Kendall-Kerr-Lee-Llano-Medina-Travis-Williamson-Wilson. && Short-Term...04 Long-Term...04 Aviation...CJM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:00 PM CDT | River Flood Warning | EWX | Llano | 13 hr |
| Jul 4, 9:27 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 85 min |
| Jul 4, 10:52 PM CDT | Flash Flood Warning | EWX | Burnet, Travis | 2 hr |
| Jul 5, 12:00 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 5, 12:41 AM CDT | Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more | 45 hr |
| Jul 5, 12:41 AM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| Jul 5, 2:47 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 5 hr |
| Jul 5, 2:57 AM CDT | River Flood Warning | EWX | Williamson | 24 hr |
| Jul 5, 4:44 AM CDT | Flash Flood Warning | EWX | Burnet | 4 hr |
| Jul 5, 4:59 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 14 hr |
| Jul 5, 6:40 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more | 3 hr |
| Jul 5, 8:16 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 6 hr |
| Jul 5, 8:56 AM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 5, 9:16 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | EWX | Guadalupe | 5 hr |
| Jul 5, 9:46 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 5, 10:19 AM CDT | Flash Flood Warning | EWX | Travis | 9 hr |
| Jul 5, 10:32 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 5 hr |
| Jul 5, 11:04 AM CDT | Flash Flood Warning | EWX | Comal | 7 hr |
| Jul 5, 11:50 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 1:42 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 6 hr |
| Jul 5, 1:55 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 77 min |
| Jul 5, 2:04 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 5, 2:20 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 2 hr |
| Jul 5, 2:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 97 min |
| Jul 5, 3:12 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jul 5, 3:32 PM CDT | Areal Flood Advisory | EWX | Comal | 65 min |
| Jul 5, 3:35 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 63 min |
| Jul 5, 3:39 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 5, 6:25 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Jul 5, 6:57 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| Jul 5, 6:59 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.